MAUDE Adverse Event Report: ABBOTT MOLECULAR, INC. ABBOTT REALTIME SARS-COV-2 AMPLIFICATION REAGENT KIT; REAGENTS, 2019-NOVEL CORONAVIRUS NUCLEIC ACID

ABBOTT MOLECULAR, INC. ABBOTT REALTIME SARS-COV-2 AMPLIFICATION REAGENT KIT; REAGENTS, 2019-NOVEL CORONAVIRUS NUCLEIC ACID
Model Number 09N77-095
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/21/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complaint investigation will be performed.
 
Event or Problem Description
Customer reported, for a patient no longer exhibiting symptoms, a clinician questioned a positive result generated on the realtime sars cov-2 assay.Customer reported the clinician questioned the positive result and the sample was retested on another platform using a laboratory developed test (ldt) assay.The ldt assay result was negative.Sample was recollected from the patient and tested on the realtime sars-cov-2 assay.Recollected sample was negative.Original result was amended and reported as a false positive.Patient management was not impacted and patient was not adversely affected.
 
Additional Manufacturer Narrative
Investigation into this complaint included a customer data review, quality data review, and a complaint history review.The results of the investigation are summarized as follows: customer data review: the customer run data was valid, met assay specification requirements, and no error codes or flags were displayed for the controls.Quality data review: the device history records (dhr) review for abbott realtime sars-cov-2 amp rgt kit (list 09n77-95) lot 504783 and its components was performed.The review did not identify any issues which could result in the reported event during the production or the release testing for lot 504783.The capa review for abbott realtime sars-cov-2 amp rgt kit (list 09n77-95) lot 504783 and its components was performed and did not identify any internal or post-production use issues related to the reported event.Complaint history review: the lot specific complaint history review for abbott realtime sars-cov-2 amp rgt kit (list 09n77-95) lot 504783 identified three (3) additional complaints related to the reported issue.All were independently investigated under and no product deficiencies were identified.Based on the results of the investigation elements, a product deficiency for the abbott realtime sars-cov-2 amp rgt kit (list 09n77-95) lot 504783 was not identified.

Brand Name
ABBOTT REALTIME SARS-COV-2 AMPLIFICATION REAGENT KIT
Common Device Name
REAGENTS, 2019-NOVEL CORONAVIRUS NUCLEIC ACID
Manufacturer (Section D)
ABBOTT MOLECULAR, INC.
1300 e. touhy ave.
des plaines IL 60018 3315
Manufacturer (Section G)
ABBOTT MOLECULAR, INC.
1300 e. touhy ave.
des plaines IL 60018 3315
Manufacturer Contact
sarah parker
1350 e. touhy ave.
des plaines, IL 60018-3315
2243617355
MDR Report Key10741120
Report Number3005248192-2020-00090
Device Sequence Number19662555
Product Code QJR
UDI-Device Identifier00884999049109
UDI-Public00884999049109
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
N/A
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date11/21/2020
Device Model Number09N77-095
Device Catalogue Number9N77-95
Device Lot Number504783
Was Device Available for Evaluation? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/30/2020
Supplement Date Received by Manufacturer02/08/2022
Initial Report FDA Received Date10/27/2020
Supplement Report FDA Received Date02/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/19/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown